Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Thick and sticky urine, frequent urination, diabetic, high urine glucose level. Reason?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11183 Questions
iam 48yrs. 5ft 75kgs iam a diabetic woman when I check my urine sugar is 299 and all other are normal. my urine is thick and sticky to touch. may I know the reason? and Iam a frequent urinator
Posted Fri, 4 May 2012 in Diabetes
Answered by Dr. Rakhi Tayal 18 minutes later

Thanks for writing to us.

It is normal for a known diabetic to excrete some glucose in the urine. Frequent urination is also one of the symptoms of diabetes. A urine glucose levels of 299 mg/deciliter is quite high and XXXXXXX for your health and needs an immediate medical attention.

Thick and sticky urine is indicative of high blood glucose levels. Normally our urine does not contain any glucose in healthy state.

I recommend you to consult your Physician for immediate management of such high blood glucose levels as these might lead to complications like Diabetic Ketoacidosis.

I hope my answer and recommendations are adequate and helpful.

I will be available for your further follow up queries if any.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor